Alert archive / Alabama / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 129, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at May 24, 2006, 3:34 PM CDT for Baldwin County, Alabama. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 24, 2006, 3:34 PM CDT (20:34 UTC)
- Expired
- May 24, 2006, 4:18 PM CDT
- In force
- 44 min
- Issued by
- NWS Mobile, AL
- Area
- Counties, with a storm outline in the text
County Baldwin County, AL
The radar
The Mobile radar (KMOB), 67 km from the middle of the area, began a volume at 20:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Eglin AFB/Valpar, FL (KVPS), launched 12:00Z, 8.6 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 907 J/kg
- Mixed-layer CIN
- -69 J/kg
- Mixed-layer LCL
- 926 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 44 m²/s²
- 0-3 km storm-relative helicity
- 51 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KMOB 242035 SVRMOB ALC003-242130- /O.NEW.KMOB.SV.W.0129.060524T2034Z-060524T2130Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MOBILE AL 334 PM CDT WED MAY 24 2006 THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... BALDWIN COUNTY IN SOUTHWEST ALABAMA * UNTIL 430 PM CDT * AT 323 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 6 MILES NORTH OF SEMINOLE...OR ABOUT 19 MILES NORTHWEST OF PENSACOLA...AND MOVING NORTHWEST AT 10 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... GATESWOOD BY 430 PM CDT THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE FOR DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. TAKE COVER IN A STURDY SHELTER UNTIL THE STORM HAS PASSED. LAT...LON 3049 8744 3064 8739 3085 8764 3064 8780 $$
1 follow-up statement
000 WWUS54 KMOB 242118 SVSMOB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 417 PM CDT WED MAY 24 2006 ALC003-242127- /O.CAN.KMOB.SV.W.0129.000000T0000Z-060524T2130Z/ BALDWIN AL- 417 PM CDT WED MAY 24 2006 ...THE SEVERE THUNDERSTORM WARNING FOR BALDWIN COUNTY IS CANCELLED... THE THUNDERSTORM OVER EAST CENTRAL BALDWIN COUNTY HAS WEAKENED WELL BELOW SEVERE LIMITS...THUS THE SEVERE WARNING HAS BEEN CANCELLED. LAT...LON 3049 8744 3064 8739 3085 8764 3064 8780 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 24, 4:15 AM CDT, 11 hours 19 minutes earlier.
Area forecast discussion, May 24, 4:15 AM CDT, 11 hours 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOBILE AL 415 AM CDT WED MAY 24 2006 .SHORT TERM...(TODAY AND TONIGHT). LATEST SFC MAP SHOWS WEAK HIGH PRES CENTERED OVER THE ADJACENT GULF WATERS OF NWFL PROGGED TO MOVE LITTLE THROUGH SAT. FOR TODAY AND TONIGHT WEAK LIFT COMBINED WITH SUFFICIENT MOISTURE IN THE LOWER LEVELS OF ATMOSPHERE WILL LIKELY GIVE WAY TO WIDELY SCATTERED AFTERNOON THUNDERSTORMS SPARKED MOSTLY FROM AFTERNOON HEATING OR GREATER SFC BASED INSTABILITY. A WEAK SFC BOUNDARY WAS ALSO NOTED JUST NORTH OF THE CWFA POSSIBLY GIVING WAY TO SLIGHTLY BETTER MOISTURE CONVERGENCE OVER EXTREME NORTHERN SECTIONS OF THE REGION. ANYHOW WILL CONTINUE WITH THE CURRENT TREND AND LEAN TOWARDS THE WETTER MET SOLUTION...15 TO 20 PERCENT...FOR POPS THIS AFTERNOON AND EARLY THIS EVENING. AS FOR TEMPS WILL STAY WITH THE CURRENT MAV MOS SOLUTION FOR NOW. /32 && .LONG TERM...(THURSDAY THROUGH TUESDAY). MID TO UPPER TROF OF LOW PRES WILL MOVE ACROSS THE UPPER MS RIVER VALLEY LATER THIS WEEK WITH LITTLE TO NO REFLECTION AT THE SURFACE OVER THE LOWER CONUS DUE TO SUBTROPICAL HIGH REMAINING STATIONARY OVER THE NORTHERN GULF AND SE STATES. FURTHER SOUTH WEAK UPPER LOW MEANDERING OVER THE WESTERN GULF WILL CONTINUE TO GIVE WAY TO WEAK INSTABILITY OVER THE CENTRAL AND EASTERN GULF EVENTUALLY GIVING WAY TO DEEPER MOISTURE AND SLIGHTLY BETTER LIFT OVER THE CENTRAL GULF COAST REGION SUNDAY THROUGH TUESDAY. CURRENT TIMING ON THE ONSET OF THIS DEEPER MOISTURE WILL BE TRICKY OVER THE WEEKEND LIKELY ADVECTING NORTHWARD OVER THE CENTRAL GULF STATES LATE SUN INTO MON. OTHERWISE LITTLE CHANGE FROM THE CURRENT PATTERN OVER THE AREA CAN BE EXPECTED WITH ISOLATED THUNDERSTORMS FORMING MOSTLY OVER INLAND SECTIONS OF THE CWFA DURING THE AFTERNOON AND EARLY EVENING HOURS. HAVE MADE A FEW ADJUSTMENTS TO THE CURRENT POPS EXTENDING THE SLIGHTLY HIGHER VALUES INTO THE EARLY EVENING HOURS. WILL CONTINUE WITH 00Z MEX GUIDANCE FOR TEMPS THROUGH THE PD. /32 && .MARINE...A WEAK SURFACE HIGH PRESSURE WILL CONTINUE ACROSS THE NORTHERN GULF INTO THE WEEKEND. THIS WILL KEEP DAYTIME WINDS GENERALLY SOUTHWEST TO WEST WITH A LAND BREEZE LATE NIGHT INTO THE EARLY MORNING AS DIURNAL EFFECTS TAKE HOLD OF THE LOCAL PATTERN. BY LATE IN THE WEEKEND THE HIGH MOVES EAST A BIT AS A SURFACE TROUGH SLIPS DOWN THE ATLANTIC COAST...INCREASING THE GRADIENT A BIT AND BRINGING THE WINDS UP JUST A TAD FOR THE WEEKEND. ISOLATED AFTERNOON SHOWERS OR THUNDERSTORMS...MAINLY NEAR THE COAST THROUGH THE FORECAST PERIOD...ALTHOUGH WE MAY SEE SOME PRE DAWN DEVELOPMENT BY THE WEEKEND WITH THE SLOWLY INCREASING WATER TEMPERATURES. /11 && .FIRE WEATHER...NO CONCERNS. && .PRELIMINARY POINT TEMPS/POPS... MOBILE 91 69 90 69 / 20 10 20 10 PENSACOLA 88 70 87 70 / 20 10 20 10 DESTIN 86 73 87 72 / 20 10 10 20 EVERGREEN 92 66 93 66 / 20 10 20 20 WAYNESBORO 94 67 93 66 / 20 10 20 10 CAMDEN 99 68 94 68 / 20 10 20 20 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...NONE. FL...NONE. MS...NONE. GM...NONE. &&
Hazardous weather outlook, May 24, 5:25 AM CDT, 10 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOBILE AL 525 AM CDT WED MAY 24 2006 ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-241100- BALDWIN COASTAL-BALDWIN INLAND-BUTLER-CHOCTAW-CLARKE-CONECUH- COVINGTON-CRENSHAW-ESCAMBIA-ESCAMBIA COASTAL-ESCAMBIA INLAND-GEORGE- GREENE-MOBILE COASTAL-MOBILE INLAND-MONROE-OKALOOSA COASTAL- OKALOOSA INLAND-PERRY-SANTA ROSA COASTAL-SANTA ROSA INLAND-STONE- WASHINGTON-WAYNE-WILCOX- 525 AM CDT WED MAY 24 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST ALABAMA...INLAND SOUTHEAST MISSISSIPPI...AND THE WESTERN PORTION OF THE FLORIDA PANHANDLE. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL WILL NOT BE REQUIRED.
In the hours before
Special weather statement, May 24, 2:41 PM CDT, 53 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL ISSUED BY NATIONAL WEATHER SERVICE NEW ORLEANS LA 241 PM CDT WED MAY 24 2006 ALZ063-064-FLZ001>006-242145- LOWER MOBILE-LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA- INLAND SANTA ROSA-COASTAL SANTA ROSA-INLAND OKALOOSA- COASTAL OKALOOSA- INCLUDING THE CITIES OF...TILLMANS CORNER...THEODORE...DAPHNE... FAIRHOPE...FOLEY...SPANISH FORT...CENTURY...FLOMATON...MOLINO... PENSACOLA...FERRY PASS...BRENT...WEST PENSACOLA...BELLVIEW... ENSLEY...MYRTLE GROVE...JAY...PACE...MILTON...GULF BREEZE... CRESTVIEW...WRIGHT...FORT WALTON BEACH...NICEVILLE...DESTIN... SEMINOLE...EGLIN AFB...VALPARAISO 241 PM CDT WED MAY 24 2006 ...SCATTERED THUNDERSTORMS DEVELOPING ALONG A SEA BREEZE... AT 235 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED SCATTERED THUNDERSTORMS DEVELOPING FROM DEES TO FOLEY ALABAMA EASTWARD TO MILTON AND CRESTVIEW FLORIDA. THESE STORMS WILL BE MOVING WEST AT 10 MPH AND PRODUCE OCCASIONAL LIGHTNING...BRIEF HEAVY RAINFALL WITH RATES NEAR ONE-HALF INCH PER HOUR AND WIND GUSTS 25 TO 30 MPH THROUGH 330 PM. OTHER STORMS MAY DEVELOP FARTHER INLAND AS THE AFTERNOON TEMPERATURES CONTINUE TO WARM INTO THE LOWER 90S.
Special weather statement, May 24, 3:14 PM CDT, 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 314 PM CDT WED MAY 24 2006 ALZ062-064-FLZ001-002-242115- UPPER BALDWIN-LOWER BALDWIN-COASTAL ESCAMBIA-INLAND ESCAMBIA- 314 PM CDT WED MAY 24 2006 ...STRONG THUNDERSTORMS BEING DETECTED OVER BALDWIN COUNTY ALABAMA AND ESCAMBIA COUNTY FLORIDA... AT 310 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 2 MILES NORTH OF BEULAH FLORIDA...MOVING NORTHWEST AT 10 MPH. ANOTHER STRONG THUNDERSTORM WAS NOTED ABOUT 5 MILES SOUTHEAST OF ROBERTSDALE ALABAMA. THIS STORM WAS ALSO MOVING NORTHWEST AT 10 MPH. THESE THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND...FOLEY...ELSANOR...SUMMERDALE AND BARRINEAU PARK THROUGH 415 PM CDT. THE PRIMARY THREATS FROM THESE STORMS WILL BE SMALL HAIL...DANGEROUS CLOUD TO GROUND LIGHTNING...AND WIND GUSTS OF 35 TO 45 MPH WHICH COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORMS HAVE PASSED. THESE STORMS COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER AROUND LOW LYING AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.
Nearby
Severe Thunderstorm Warnings in Alabama, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.